Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 6, 2015, 4:03 PM MDT for 12 counties in New Mexico. It took effect at Apr 7, 2015, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 4:03 PM MDT (22:03 UTC)
- In effect from
- Apr 7, 2015, 10:00 AM MDT
- Expired
- Apr 7, 2015, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3673 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWUS85 KABQ 062203 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 403 PM MDT MON APR 6 2015 ...RED FLAG WARNING UNTIL 9 PM MDT TODAY FOR NORTHERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITIES AND HIGH FIRE DANGER... ...RED FLAG WARNING MID MORNING THROUGH MID EVENING TUESDAY FOR NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH MID MORNING THROUGH EARLY EVENING WEDNESDAY FOR THE MIDDLE RIO GRANDE VALLEY...NORTH CENTRAL MOUNTAINS AND ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE... .A MULTI DAY PERIOD OF STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS IS EXPECTED TODAY THROUGH WEDNESDAY AS A BROAD UPPER LEVEL TROUGH SLOWLY PASSES NORTH OF NEW MEXICO STEERING STRONG WINDS ALOFT OVER THE STATE. THE MAIN IMPACT PERIODS SHOULD OCCUR BETWEEN LATE MORNING THROUGH EARLY EVENING EACH DAY. DUE TO COOLER TEMPERATURES...MORE STABLE CONDITIONS AND RISING HUMIDITY...POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH ACROSS WESTERN AREAS ON WEDNESDAY. THE STRONGEST WINDS LOOK LIKE THEY WILL OCCUR WEDNESDAY AS THE UPPER LOW STEERS THE JET STREAM OVERHEAD. NMZ103-104-106>108-071400- /O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/ /O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/ /O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/ /O.CON.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 403 PM MDT MON APR 6 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...AND ALONG AND EAST OF THE MIDDLE RIO GRANDE VALLEY TO THE TEXAS BORDER BELOW SNOW PACK THROUGH EARLY THIS EVENING...FROM MID MORNING TO MID EVENING TUESDAY...AND PROBABLY ALSO WEDNESDAY FROM MID MORNING THROUGH EARLY EVENING. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH THIS AFTERNOON AND TUESDAY. WEST WIND 25 TO 35 MPH WITH GUSTS TO 55 MPH POSSIBLE ON WEDNESDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 4 AND 8 PERCENT TODAY AND TUESDAY. MINIMUM HUMIDITY 5 TO 10 PERCENT ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THESE FIRE WEATHER WATCHES. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ102-071400- /O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/ /O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/ /O.EXA.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/ /O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- 403 PM MDT MON APR 6 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTH CENTRAL MOUNTAINS BELOW SNOW PACK THROUGH EARLY EVENING...FROM MID MORNING TO MID EVENING TUESDAY...AND PROBABLY ALSO FROM MID MORNING THROUGH EARLY EVENING WEDNESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 15 PERCENT BOTH TODAY AND TUESDAY...THEN RISING A FEW PERCENT ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ101-105-109-071400- /O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/ /O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/ /O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 403 PM MDT MON APR 6 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS AND WEST CENTRAL HIGHLANDS THROUGH EARLY THIS EVENING...AND FROM MID MORNING THROUGH MID EVENING ON TUESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 44
2 follow-up statements
415 WWUS85 KABQ 070940 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 AM MDT TUE APR 7 2015 ...RED FLAG WARNING MID MORNING THROUGH MID EVENING TODAY FOR NORTHERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS WILL CONTINUE TODAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY PASSES NORTH OF NEW MEXICO STEERING STRONG WINDS ALOFT OVER THE STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY...POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH ALONG AND WEST OF THE CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER CONDITIONS OVERALL EXPECTED WEDNESDAY...AND PERSIST WEDNESDAY EVENING CENTRAL AND NORTHEAST BEFORE DIMINISHING. NMZ102>104-106>108-080400- /O.UPG.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/ /O.NEW.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/ /O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 340 AM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH CENTRAL...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW PACK FROM MID MORNING THROUGH MID EVENING BOTH TODAY AND WEDNESDAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH TODAY. WEST 25 TO 40 MPH WITH GUSTS TO 55 OR 60 MPH WEDNESDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 10 PERCENT TODAY...AND 5 TO 15 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-109-080400- /O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 340 AM MDT TUE APR 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. * AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST CENTRAL HIGHLANDS FROM MID MORNING TO MID EVENING TODAY. * 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
192 WWUS85 KABQ 080356 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 956 PM MDT TUE APR 7 2015 ...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW HUMIDITY... .STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS WILL CONTINUE WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY PASSES A LITTLE WAYS NORTH OF NEW MEXICO KEEPING STRONG WINDS ALOFT OVER THE STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY... POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH NEAR AND WEST OF THE CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER CONDITIONS OVERALL ARE EXPECTED WEDNESDAY COMPARED TO TODAY... LIKELY PERSISTING INTO THE EVENING CENTRAL AND NORTHEAST BEFORE DIMINISHING. NMZ102>104-106>108-081400- /O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/ /O.CON.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/ NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 956 PM MDT TUE APR 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH CENTRAL... SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW PACK FROM MID MORNING THROUGH MID EVENING AGAIN ON WEDNESDAY. * 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS BETWEEN 50 AND NEARLY 60 MPH WEDNESDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 15 PERCENT WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-109-080500- /O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 956 PM MDT TUE APR 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... WINDS HAVE DIMINISHED TO BELOW THE CRITICAL THRESHOLD ACROSS NEARLY ALL OF THE WARNED AREA. RELATIVE HUMIDITIES HAVE ALSO BEGUN TO CLIMB A BIT. $$ 43
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:35 PM MDT, 28 minutes earlier.
Area forecast discussion, Apr 6, 3:35 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 335 PM MDT MON APR 6 2015 .SYNOPSIS... WINDY CONDITIONS TODAY WILL CONTINUE THROUGH WEDNESDAY OVER THE ENTIRE AREA. A VERY DRY...WARM...AND UNSTABLE AIRMASS WITH THOSE WINDS WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONCERNS ALL 3 DAYS. TEMPERATURES WILL COOL FROM WEST TO EAST WEDNESDAY AS A COLD FRONT RACES THROUGH THE AREA. THURSDAY WILL BE VERY NICE WITH LIGHTER WINDS AND SEASONABLY COOL TEMPERATURES. WINDS WILL BEGIN INCREASING FRIDAY AS TEMPERATURES WARM BACK ABOVE NORMAL. THERE ARE SOME CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND. && .DISCUSSION... YET ANOTHER WINDY DAY TODAY WITH SUNNY SKIES...WARMING TEMPS... AND VERY DRY UNSTABLE AIR. SURFACE HUMIDITIES ARE BELOW 10 PCT ACROSS MUCH OF NORTHERN/CENTRAL NM AS OF 2PM. WINDY...DRY...AND UNSTABLE CONDITIONS WILL BE THE STORY FOR THE NEXT COUPLE DAYS AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF THE REGION. PEAK WINDS ARE EXPECTED WEDNESDAY AS A 35 TO 45KT 700-500MB JET CORE SHIFTS EAST WITHIN THE BASE OF A DEEP UPPER TROUGH MOVING THROUGH THE CENTRAL AND NORTHERN ROCKIES. SURFACE LOW PRESSURE OVER SE COLORADO WILL DEEPEN TO 994MB AND PROVIDE THE GRADIENT TO TAP THESE STRONG WINDS. LARGE AREAL COVERAGE OF WIND ADVISORY SPEEDS IS ALREADY LIKELY...WITH SPOTTY HIGH WINDS POSSIBLE. 700MB TEMPS WILL CRATER FROM WEST TO EAST WEDNESDAY EVENING AS THE PACIFIC FRONT BLASTS THROUGH THE AREA. GUIDANCE NUMBERS INDICATE WINDS WILL DROP OFF QUICKLY OVERNIGHT AND WITH CLEAR SKIES AND VERY DRY AIR IN PLACE...SOME FREEZES ARE POSSIBLE FOR AG ZONES ACROSS THE NORTHWEST...THE HIGH PLAINS...AND SOME LOW LYING AREAS IN THE RIO GRANDE VALLEY THURSDAY MORNING. THURSDAY WILL BE SPECTACULAR WITH SLIGHTLY BELOW NORMAL TEMPS AND LIGHT WINDS. A WEAK BACK-DOOR COLD FRONT WILL ENTER THE NORTHEAST LATE THURSDAY AND PUSH SOUTHWEST THROUGH FRIDAY MORNING. NOT AS MUCH OF A GAP WIND IS NOTED WITH THE FRONT SO AGAIN WITH VERY DRY AIR...CLEAR SKIES...AND LIGHT WINDS...SOME MORE FREEZING TEMPS ARE POSSIBLE FOR LOW LYING AREAS WITHIN THE RIO GRANDE VALLEY. FRIDAY WINDS WILL TREND SLIGHTLY HIGHER WITH SOME LATE AFTERNOON BREEZES LIKELY UNDER WARMING TEMPS. THE WEEKEND WEATHER PATTERN IS STILL MUDDLED FROM EXTENDED MODEL GUIDANCE. THE GFS AND ECMWF ARE STILL HINTING AT A STORM SYSTEM CROSSING THE SOUTHWEST CONUS WITH AT LEAST DECENT MID AND UPPER LEVEL MOISTURE. RETURN FLOW HAS BEEN TRENDING DEEPER AND FARTHER WEST ON LATEST RUNS...SO THE POTENTIAL EXISTS WITH STRONGER FLOW ALOFT AND DRYLINE FORCING FOR A FEW STORMS IN THE FAR SE PLAINS THIS WEEKEND. NEXT WEEK MAY ALSO REMAIN ACTIVE AS ANOTHER STORM POSSIBLY SLIDES TOWARD THE AREA. GUYER && .FIRE WEATHER... ...EXTENDED PERIOD OF WIDESPREAD CRITICAL CONDITIONS EXPECTED REMAINDER OF TODAY THROUGH WEDNESDAY... A BROAD UPPER LEVEL TROUGH WILL PASS EASTWARD OVER THE NORTHERN AND CENTRAL ROCKIES THROUGH MID WEEK STEERING THE POLAR JET STREAM OVER NEW MEXICO. THIS WILL RESULT IN STRONG SURFACE WINDS AND CRITICALLY LOW MINIMUM HUMIDITIES IN MOST PLACES EACH DAY AND EARLY EVENING THROUGH WEDNESDAY. SOME OF THE STRONGER WINDS WILL BE IN THE EAST DUE TO THE COMPOUNDING EFFECT OF A POTENT LEE TROUGH. IN ADDITION...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR. WITH TEMPERATURES A FEW TO 17 DEGREES ABOVE NORMAL AND VERY UNSTABLE HAINES INDICES IN THE 5 TO 6 RANGE...TUESDAY LOOKS LIKE A STRONG FIRE GROWING PATTERN. AS A RESULT WITH THIS FORECAST PACKAGE WE ARE UPGRADING TUESDAYS FIRE WEATHER WATCH TO A RED FLAG WARNING AREAWIDE. WIND SPEEDS WILL PEAK IN STRENGTH WEDNESDAY...BUT TEMPERATURES WILL BEGIN TO FALL ALONG AND WEST OF THE CONTINENTAL DIVIDE AS A PACIFIC COLD FRONT ARRIVES. HAINES INDICES WILL ALSO DROP TO THE 3 TO 4 RANGE OUT WEST. THE HOT...DRY AND UNSTABLE CONDITIONS LOOK TO PERSIST CENTRAL AND EAST ON WEDNESDAY...SO WILL CONTINUE THE A FIRE WEATHER WATCH THERE. IN THE WAKE OF THE UPPER TROUGH HIGH TEMPERATURES WILL FALL BELOW NORMAL IN MOST LOCATIONS ON THURSDAY.ALTHOUGH MINIMUM HUMIDITIES WILL FALL BELOW 15 PERCENT AGAIN IN MOST LOCATIONS...WIND SPEEDS WILL FALL BELOW CRITICAL THRESHOLDS. THURSDAY SHOULD PRESENT THE LIGHTEST WINDS OF THE WEEK. HAINES INDICES WILL GENERALLY BE MORE STABLE VARYING FROM 3 TO 5 WITH A FEW POCKETS OF 6 IN THE WEST AND NORTH. AN UPPER LEVEL TROUGH WILL APPROACH NM FROM THE WEST FRIDAY AND SATURDAY...THEN CROSS ON SUNDAY WITH ANOTHER UPPER LEVEL TROUGH DIVING QUICKLY OVER THE AREA FROM THE NORTHWEST. THIS WILL INTRODUCE ANOTHER PATTERN WITH QUICK FLOW ALOFT WITH DAILY ROUNDS OF GUSTY SURFACE WINDS. CRITICALLY LOW MIN HUMIDITIES WILL PERSIST MOST PLACES EACH DAY FRIDAY AND SATURDAY...WHEN WIDESPREAD UNSTABLE HAINES IN THE 5 TO 6 RANGE WILL ALSO AFFLICT THE FORECAST AREA. AT THIS TIME...WINDS ARE FORECAST TO STAY BELOW CRITICAL SPEEDS. HOWEVER...THEY COULD COME UP IN FUTURE MODEL RUNS DEPENDING ON THE TRACK OF THE UPPER TROUGH. IN THE WAKE OF THE TROUGH HUMIDITIES COME UP ABOVE CRITICAL THRESHOLDS AND HAINES INDICES FALL ON SUNDAY...EVEN THOUGH WIND SPEEDS MAY ACTUALLY STRENGTHEN WITH THE SECOND TROUGH FALLING QUICKLY ON THE HEELS OF THE FIRST. 44 && .AVIATION... 18Z TAF CYCLE GUSTY SOUTHWEST WINDS ARE EXPECTED UNTIL SUNSET TODAY IN ALL LOCATIONS. THE STRONGEST WINDS WILL FAVOR THE E PLAINS DUE TO A LEE TROUGH EXTENDING S OF A 999 MB SFC LOW IN SE CO. THE LEE TROUGH WILL PERSIST THROUGH TONIGHT...SO ITS CONCEIVABLE THAT INTERMITTENT WIND GUSTS MAY CONTINUE ACROSS THE E CENTRAL AND NE HIGHLANDS AND PLAINS TONIGHT. SHEETS OF HIGH CLOUDS WILL ALSO CROSS FROM THE W AND SW TONIGHT THROUGH TUESDAY. TUESDAY WILL BE ANOTHER GUSTY DAY...THOUGH THE AMOUNT OF CLOUDS EXPECTED COULD HOLD THE WINDS A BIT LIGHTER THAN TODAY. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 35 70 36 60 / 0 0 0 5 DULCE........................... 26 66 27 58 / 0 0 0 10 CUBA............................ 33 68 33 59 / 0 0 0 0 GALLUP.......................... 28 67 29 60 / 0 0 0 5 EL MORRO........................ 32 65 31 57 / 0 0 0 0 GRANTS.......................... 26 69 29 61 / 0 0 0 0 QUEMADO......................... 34 65 34 60 / 0 0 0 0 GLENWOOD........................ 41 75 40 66 / 0 0 0 0 CHAMA........................... 28 59 28 53 / 0 0 0 10 LOS ALAMOS...................... 41 65 41 60 / 0 0 0 0 PECOS........................... 38 66 39 61 / 0 0 0 0 CERRO/QUESTA.................... 28 64 29 57 / 0 0 0 0 RED RIVER....................... 30 55 29 49 / 0 0 0 0 ANGEL FIRE...................... 26 58 26 53 / 0 0 0 0 TAOS............................ 30 64 30 58 / 0 0 0 0 MORA............................ 35 66 35 60 / 0 0 0 0 ESPANOLA........................ 39 72 40 65 / 0 0 0 0 SANTA FE........................ 40 65 40 60 / 0 0 0 0 SANTA FE AIRPORT................ 34 71 36 65 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 45 73 45 67 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 44 76 45 70 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 44 77 44 70 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 43 78 43 70 / 0 0 0 0 LOS LUNAS....................... 40 80 41 73 / 0 0 0 0 RIO RANCHO...................... 44 77 44 69 / 0 0 0 0 SOCORRO......................... 44 81 44 75 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 41 68 40 63 / 0 0 0 0 TIJERAS......................... 41 72 42 67 / 0 0 0 0 MORIARTY/ESTANCIA............... 33 69 35 64 / 0 0 0 0 CLINES CORNERS.................. 37 69 38 64 / 0 0 0 0 GRAN QUIVIRA.................... 41 71 41 66 / 0 0 0 0 CARRIZOZO....................... 44 76 45 71 / 0 0 0 0 RUIDOSO......................... 43 72 42 67 / 0 0 0 0 CAPULIN......................... 36 70 39 64 / 0 0 0 0 RATON........................... 32 72 33 66 / 0 0 0 0 SPRINGER........................ 34 73 35 67 / 0 0 0 0 LAS VEGAS....................... 38 69 37 63 / 0 0 0 0 CLAYTON......................... 46 82 46 76 / 0 0 0 0 ROY............................. 38 74 38 69 / 0 0 0 0 CONCHAS......................... 47 81 47 77 / 0 0 0 0 SANTA ROSA...................... 45 78 45 75 / 0 0 0 0 TUCUMCARI....................... 46 85 46 82 / 0 0 0 0 CLOVIS.......................... 48 83 50 80 / 0 0 0 0 PORTALES........................ 47 84 50 81 / 0 0 0 0 FORT SUMNER..................... 47 83 48 80 / 0 0 0 0 ROSWELL......................... 46 87 49 82 / 0 0 0 0 PICACHO......................... 47 79 49 74 / 0 0 0 0 ELK............................. 48 73 47 69 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. RED FLAG WARNING FROM 10 AM TO 10 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ101>109. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ102>104-106>108. &&
Hazardous weather outlook, Apr 6, 5:12 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 AM MDT MON APR 6 2015 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 512 AM MDT MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT VERY DRY AIR COMBINED WITH INCREASING WINDS WILL RESULT IN WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS AFTERNOON AND EVENING. SINGLE DIGIT HUMIDITY VALUES ARE EXPECTED FOR MOST AREAS...AND COULD EXIST FOR 8 OR MORE HOURS ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS...MIDDLE AND LOWER RIO GRANDE VALLEY AND WEST CENTRAL LOWLANDS. WINDS WILL DIMINISH AFTER SUNSET BUT HUMIDITY RECOVERY WILL BE FAIR AT BEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL INCREASE EVEN FURTHER ON TUESDAY...AND COMBINED WITH VERY DRY CONDITIONS WILL RESULT IN EVEN MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. AN ESPECIALLY IMPACTFUL AND CRITICAL PERIOD OF STRONG WIND AND LOW HUMIDITY WILL DEVELOP WEDNESDAY AFTERNOON AND EVENING...BEFORE CRITICAL FIRE WEATHER CONDITIONS ABATE THURSDAY AND FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 41
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.